Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 239, NWS Jackson, KY

June 23, 2011Elliott County, Johnson County, Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 8:30 PM EDT for Elliott County, Johnson County, Morgan County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 8:30 PM EDT (00:30 UTC)
Expired
Jun 23, 2011, 8:57 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS53 KJKL 240030
SVRJKL
KYC063-115-175-240115-
/O.NEW.KJKL.SV.W.0239.110624T0030Z-110624T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  EASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 915 PM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LENOX...OR NEAR WEST LIBERTY...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDY HOOK...STEELE...ELAMTON...LITTLE SANDY...ELKFORK...DINGUS...
  JEPTHA...SILVERHILL...CROCKETT...MIMA...MOON...RELIEF...
  ISONVILLE...GILLEM BRANCH...REDBUSH...KEATON...CULVER AND BARNROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3817 8291 3812 8289 3805 8296 3803 8301
      3800 8302 3797 8299 3801 8296 3801 8294
      3797 8283 3796 8284 3789 8310 3789 8313
      3788 8313 3783 8329 3803 8336
TIME...MOT...LOC 0030Z 250DEG 47KT 3798 8320
WIND...HAIL 60MPH 1.00IN

$$

GREIF
3 follow-up statements
735 
WWUS53 KJKL 240038
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 PM EDT THU JUN 23 2011

KYC063-115-175-240115-
/O.CON.KJKL.SV.W.0239.000000T0000Z-110624T0115Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-
838 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON...CENTRAL MORGAN AND SOUTHEASTERN ELLIOTT COUNTIES UNTIL 915
PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
STEELE...OR 7 MILES SOUTH OF SANDY HOOK...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CULVER...KEATON...GILLEM BRANCH AND BARNROCK AROUND 845 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3817 8291 3812 8289 3805 8296 3803 8301
      3800 8302 3797 8300 3801 8296 3801 8294
      3799 8291 3797 8283 3796 8284 3789 8310
      3789 8314 3783 8329 3796 8333
TIME...MOT...LOC 0038Z 250DEG 47KT 3802 8307
WIND...HAIL 60MPH 1.50IN

$$

GREIF
298 
WWUS53 KJKL 240047
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT THU JUN 23 2011

KYC063-115-175-240115-
/O.CON.KJKL.SV.W.0239.000000T0000Z-110624T0115Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-
847 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON...EAST CENTRAL MORGAN AND SOUTHEASTERN ELLIOTT COUNTIES UNTIL
915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CULVER...OR 8 MILES SOUTHEAST OF
SANDY HOOK...MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL MORGAN...NORTHWESTERN JOHNSON AND SOUTHEASTERN ELLIOTT
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3791 8309 3793 8310 3803 8311 3809 8293
      3805 8296 3803 8301 3800 8302 3797 8300
      3801 8296 3801 8294 3799 8291 3797 8283
      3796 8284 3790 8306
TIME...MOT...LOC 0047Z 250DEG 47KT 3806 8293
WIND...HAIL 60MPH 0.75IN

$$

GREIF
999 
WWUS53 KJKL 240057
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT THU JUN 23 2011

KYC063-115-175-240107-
/O.CAN.KJKL.SV.W.0239.000000T0000Z-110624T0115Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-
857 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON...EAST
CENTRAL MORGAN AND SOUTHEASTERN ELLIOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3791 8309 3793 8310 3803 8311 3809 8293
      3805 8296 3803 8301 3800 8302 3797 8300
      3801 8296 3801 8294 3799 8291 3797 8283
      3796 8284 3790 8306
TIME...MOT...LOC 0057Z 250DEG 47KT 3810 8277

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:33 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 23, 7:33 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT THU JUN 23 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/

A SURFACE COLD FRONT...ALIGNED NORTHEAST TO SOUTHWEST ACROSS CENTRAL
KENTUCKY WILL SLOWLY MOVE THROUGH THE AREA THIS EVENING. A BROKEN
LINE OF CONVECTION HAS FIRED UP AHEAD OF THE FRONT...WITH A FEW CELLS
ROTATING AND BRINGING A SEVERE THREAT. SHEAR WILL CONTINUE TO BE
AMPLE THROUGH DUSK...KEEPING AT LEAST AN ISOLATED THREAT OF SEVERE
GOING ACROSS THE AREA. ONCE HEATING IS LOST...EXPECT AN OVERALL
DECREASE IN INTENSITY.

THE STACKED LOW CURRENTLY SPIRALING ACROSS THE GREAT LAKES AND ITS
ASSOCIATED CYCLONIC FLOW WILL KEEP A THREAT OF ISOLATED CONVECTION
ACROSS MOST OF THE AREA ON FRIDAY...AS A SHORT WAVE TROUGH SWINGS
THROUGH THE OHIO VALLEY.

THE STACKED SYSTEM WILL THEN MOVE FAR ENOUGH AWAY BY SATURDAY TO
ALLOW FOR A DRY ACROSS THE AREA...WITH SHORT WAVE RIDGING WORKING IN
AND WEAK HIGH PRESSURE CONTROLLING AT THE SURFACE.

A WARM FRONT WILL BEGIN TO LIFT NORTHEAST FROM THE PLAINS LATE
SATURDAY NIGHT...BRINGING AN INCREASE IN CLOUDS AS WELL AS SOME
POTENTIAL FOR CONVECTION TOWARDS DAWN.

FOR TEMPERATURES...STUCK CLOSER TO NAM NUMBERS...GENERALLY A NICE
BREAK FROM THE HUMIDITY THROUGH THE FIRST PART OF THE WEEKEND...WITH
TEMPERATURES RUNNING NEAR OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF
YEAR.

.LONG TERM.../SUNDAY THROUGH THURSDAY/

THE 12Z RUN OF THE GFS...00Z RUN OF THE ECMWF...AND THE LATEST HPC
GUIDANCE ARE ALL IN PRETTY GOOD AGREEMENT REGARDING DAYS 4-7 OF THE
FORECAST. THE CONSENSUS IS FOR A SERIES OF WEAK IMPULSES AND
EVENTUALLY A SLUGGISH FRONTAL BOUNDARY TO MOVE ACROSS THE OHIO AND
TENNESSEE VALLEYS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THAT
BEING SAID...USED A BLEND OF THE LATEST RUNS OF THE ECMWF AND GFS
MODELS TO CONSTRUCT AN OVERALL SYNOPTIC PATTERN AND AREAL COVERAGE OF
PRECIPITATION...CLOUD COVER...AND QPF. THE LATEST GFS MODEL SOUNDINGS
ARE ACTUALLY DEPICTING PRETTY GOOD CAPE PROFILES...WITH 2000-3000J/KG
FORECAST FOR THE AFTERNOON AND EVENING PERIODS EARLY NEXT WEEK. BEING
THAT FAR OUT...WILL NOT JUMP ON THAT BAND WAGON JUST YET. FOR NOW
WILL SAY THAT IT LOOKS LIKE...BASED ON THE LATEST MODEL DATA...THAT
INSTABILITY WILL BE FAVORABLE FOR THE FORMATION AND MAINTENANCE OF
SHOWERS AND THUNDERSTORMS TO START THE NEW WORK WEEK.

WENT WITH A DECENT CHANCE OF RAIN FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...AS A SERIES OF SHORT WAVES MOVE OUT OF THE NORTHERN
PLAINS. DECIDED TO KEEP PRECIPITATION CHANCES IN THE SLIGHT CHANCE
CATEGORY DURING FRONTAL PASSAGE...AS THE BOUNDARY LOOKS LIKE IT WILL
BECOME VERY ELONGATED FROM WEST TO EAST...AND WASHES OUT A BIT. ALSO
OF NOTE...IS A LESS THAN IMPRESSIVE LOW LEVEL JET BEING DEPICTED IN
THE LATEST MODELS...WHICH WOULD HINDER SURFACE MOISTURE RECOVERY A
BIT. WEDNESDAY AND THURSDAY WILL BE KEPT DRY FOR NOW AS THE MODELS
ARE KEEPING PRECIP OUT OF THE AREA AND BRINGING A LARGE RIDGE OF
CANADIAN HIGH PRESSURE INTO THE EASTERN THIRD OF THE COUNTRY.

FOR TEMPERATURES...CONTINUED THE TREND OF COOLER THAN MEXMOS
NUMBERS. THE LATEST HPC GUIDANCE ACTUALLY LOOKED PRETTY GOOD IN THIS
REGARD...SO ANY ADJUSTMENTS MADE WERE TOWARD THOSE NUMBERS. A
RECURRING TREND WITH THE MOS TEMPERATURES HAS BEEN TO WAY UNDER
FORECAST DEWPOINT TEMPERATURES...THEREBY LEADING TO HIGHER THAN
REASONABLE MAX TEMPERATURES. DEWPOINTS WERE INCREASED ACROSS THE
BOARD FOR SEVERAL PERIODS IN THE EXTENDED TO REFLECT THE
AFOREMENTIONED TREND. ALSO MADE SOME ADJUSTMENTS TO THE WINDS AS PER
THE LATEST MODEL DATA.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

TSTMS IN THE VICINITY OF ALL TAF SITES AT ISSUANCE WARRANTS KEEPING
VCTS/CB GROUPS WITH TEMPOS FOR BORDERLINE MVFR CIGS IN AND AROUND
THESE STORMS. EXPECT ACTIVITY TO SUBSIDE SOMEWHAT ONCE THE SUN GOES
DOWN BUT WILL KEEP THE MENTION OF TSTMS AROUND THE AREA THRU 03Z.
THEREAFTER...VFR CONDITIONS SHOULD PREVAIL WITH SKIES BECOMING MORE
SCT TO CLR...THOUGH WE SHOULD SEE ENOUGH WIND TO KEEP FOG TO A
MINIMUM OVERNIGHT. THE REMAINDER OF THE PERIOD SHOULD REMAIN VFR AS
HIGH PRESSURE BUILDS BACK INTO THE AREA BRIEFLY ON FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM....AR
AVIATION...MB
Hazardous weather outlook, Jun 23, 4:17 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT THU JUN 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
417 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS
COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING...PRODUCING
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH FRIDAY EVENING...AND
AGAIN FROM LATE SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

GEOGERIAN

In the hours before

Special weather statement, Jun 23, 7:29 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
729 PM EDT THU JUN 23 2011

KYZ059-060-106-108-111-240015-
MENIFEE-POWELL-MORGAN-WOLFE-LEE-
729 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT THURSDAY EVENING...

   SOUTHWESTERN MORGAN...
   SOUTHEASTERN MENIFEE...
   SOUTHEASTERN POWELL...
   WOLFE AND
   NORTHERN LEE.

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRYSTAL...OR 8
MILES EAST OF IRVINE...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PILOT AROUND
735 PM EDT...STANDING ROCK AROUND 740 PM EDT...TORRENT AROUND 745 PM
EDT...HIGH FALLS AROUND 750 PM EDT AND CAMPTON AROUND 755 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 7:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT THU JUN 23 2011

KYZ068-069-079-080-240015-
ROCKCASTLE-PULASKI-LAUREL-JACKSON-
736 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT THURSDAY EVENING...

   WESTERN JACKSON...
   ROCKCASTLE...
   NORTHEASTERN PULASKI AND
   NORTHERN LAUREL.

AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROMO...OR 6
MILES SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WELLHOPE AROUND
745 PM EDT...PINE HILL AROUND 750 PM EDT...SINKS AROUND 755 PM EDT...
JEP HILL AROUND 800 PM EDT...AND HORSE LICK AROUND 805 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 7:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT THU JUN 23 2011

KYZ104-106-240015-
ELLIOTT-MORGAN-
740 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT THURSDAY EVENING...

   SOUTHERN ELLIOTT AND
   MORGAN.

AT 741 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CUMMER...
OR NEAR WEST LIBERTY...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GORDON FORD
AROUND 750 PM EDT...COTTLE AROUND 755 PM EDT...ELAMTON AROUND 800 PM
EDT...JEPTHA AROUND 805 PM EDT...AND MIMA AROUND 810 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 7:58 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT THU JUN 23 2011

KYZ068-069-080-111-114-116-240045-
ROCKCASTLE-LAUREL-LEE-JACKSON-OWSLEY-CLAY-
758 PM EDT THU JUN 23 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 845 PM EDT THURSDAY EVENING...

   SOUTHWESTERN LEE...
   JACKSON...
   WESTERN OWSLEY...
   EAST CENTRAL ROCKCASTLE...
   NORTH CENTRAL CLAY AND
   NORTH CENTRAL LAUREL.

AT 758 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
SINKS...OR 8 MILES EAST OF MOUNT VERNON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DANGO AROUND
805 PM EDT...ARDERY AROUND 810 PM EDT...DEESE AROUND 815 PM
EDT...DABOLT AROUND 820 PM EDT...AND ATKINSTOWN AROUND 825 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 8:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT THU JUN 23 2011

KYZ060-106-108-109-240100-
MENIFEE-MORGAN-MAGOFFIN-WOLFE-
816 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
PM EDT THURSDAY EVENING...

   MORGAN...
   SOUTHEASTERN MENIFEE...
   NORTH CENTRAL MAGOFFIN AND
   NORTH CENTRAL WOLFE.

AT 816 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EZEL...OR 10
MILES WEST OF WEST LIBERTY...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEW CUMMER
AROUND 825 PM EDT...LIBERTY ROAD AROUND 830 PM EDT...INDEX AROUND 835
PM EDT...COTTLE AROUND 840 PM EDT...AND ELAMTON AROUND 845 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jun 23, 8:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
827 PM EDT THU JUN 23 2011

KYZ107-119-240115-
JOHNSON-MARTIN-
827 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
PM EDT THURSDAY EVENING...

   NORTHERN JOHNSON AND
   NORTHERN MARTIN.

AT 828 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KERZ...OR 6
MILES NORTH OF PAINTSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHESTNUT AROUND
835 PM EDT...HAMMOND AROUND 840 PM EDT...WELLS AROUND 845 PM
EDT...JOB AROUND 850 PM EDT...AND CALF CREEK AROUND 855 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.